Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 21, 1994, 12:39 AM CDT for Comanche County, Tillman County, Oklahoma. It was in force for 51 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 21, 1994, 12:39 AM CDT (05:39 UTC)
- Expired
- Oct 21, 1994, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, OK, Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 210541 RRA
SVROKC
OKC031-141-210630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1239 AM CDT FRI OCT 21 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHERN COMANCHE AND SOUTHERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
CHATTANOOGA...DAVIDSON...FAXON...FREDERICK...GERONIMO AND
HOLLISTER
AT 1237 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM OVER FAXON. QUARTER
SIZED HAIL WAS REPORTED ONE MILE SOUTH OF FAXON JUST AFTER 1230 AM. THIS
STORM WAS MOVING EAST AT 30 MPH AND WILL AFFECT AREAS FROM FAXON EAST
THROUGH GERONIMO.
OTHER SEVERE THUNDERSTORMS LIKELY PRODUCING HAIL UP TO THE SIZE NICKLES
WERE NEAR DAVIDSON IN SOUTHERN TILLMAN COUNTY. THESE STORMS WERE ALSO
MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3451 9826 3421 9905 3435 9917 3456 9850
DAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 3:30 PM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Oct 20, 3:30 PM CDT, 9 hours 9 minutes before
FPUS3 KOKC 202002 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT THU OCT 20 1994 AVN-NGM-ETA ARE IN AMAZINGLY CLOSE AGREEMENT...BRINGING STRONG SHORTWAVE NOW OVER NORTHWESTERN NM INTO OK TONIGHT/EARLY FRIDAY MORNING. DO NOT SEE ANY SOURCE OF DRYING BEFORE THEN...SO CHC POPS LOOK IN ORDER AS PER MOS. PCGRIDDS SHOWS SOME SUBSIDENCE BEHIND THE PRIMARY WAVE...BUT WL NOT CLEAR OUT CLOUDS TOO QUICKLY FRIDAY SINCE MODELS SUGGEST OTHER WEAK WAVES TO FOLLOW. TEMPERATURE-WISE...MINIMAL DRYING AND THICKNESS PATTERNS DO NOT INCICATE SIGNIFICANT COOLING THROUGH 48 HOURS SO WILL NOT VARY TEMPS MUCH. IN THE EXTENDED HOWEVER...MRF THICKNESSES FALL SOMEWHAT...SO WILL LEAVE GRADUAL COOLING TREND AS IN PREVIOUS FORECAST. FIRST GUESS NUMBERS... FCSTID=10 HBR 56 81 49 80 / 40 20 0 0 OKC 58 78 53 77 / 50 40 0 0 SPS 58 84 50 84 / 40 30 0 0 GAG 45 78 35 78 / 30 10 0 0 PNC 55 79 50 78 / 40 30 0 0 DUA 63 83 60 80 / 30 50 20 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Oct 20, 10:37 PM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994
TIME/DATE COUNTY EVENT
915 PM ROGER MILLS QUARTER SIZE HAIL 5 MILES NE OF
SWEETWATER
1018 PM JACKSON ONE INCH HAIL REPORTED IN ELDORADO
BRLocal storm report, Oct 20, 10:40 PM CDT, 1 hour 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994
TIME/DATE COUNTY EVENT
915 PM ROGER MILLS QUARTER SIZE HAIL 5 MILES NE OF
SWEETWATER
1018 PM JACKSON ONE INCH HAIL REPORTED IN ELDORADO
BRLocal storm report, Oct 21, 12:25 AM CDT, 14 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1225 AM CDT FRI OCT 21 1994 TIME/DATE COUNTY EVENT 1258 AM/21ST COTTON NICKEL SIZED HAIL 3 WEST OF WALTERS. 145 AM/21ST WICHITA DIME SIZED HAIL IN BURKBURNETT. 130 AM/21ST LOVE NICKEL SIZED HAIL 4 S LEON. 245 AM/21ST KNOX 1.25 INCH HAIL 21/2 SW OF TRUSCOTT. 330 AM/21ST BRYAN GOLFBALL SIZED HAIL S SIDE OF COLBERT. CBW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 68 min |
| Oct 20, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 58 min |
| Oct 20, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 68 min |
| Oct 20, 9:39 PM CDT | Tornado Warning | OUN | Jackson | 51 min |
| Oct 20, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 60 min |
| Oct 20, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 40 min |
| Oct 20, 10:25 PM CDT | Tornado Warning | OUN | Jackson | 50 min |
| Oct 20, 11:07 PM CDT | Tornado Warning | OUN | Jackson | 53 min |
| Oct 20, 11:07 PM CDT | Tornado Warning | OUN | Tillman | 53 min |
| Oct 20, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 49 min |
| Oct 21, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Oct 21, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 42 min |
| Oct 21, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 59 min |
| Oct 21, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Love | 62 min |
| Oct 21, 3:06 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 54 min |
| Oct 21, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 30 min |
| Oct 21, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.